• Do hormone shots have severe side effects?

    Asked by HotRodTodd on Tuesday, May 7, 2013

    Do hormone shots have severe side effects?

    I have had a few, but really don't feel anything yet, sort of waiting for the other shoe to drop.

    6 Answers from the Community

    6 answers
    • carm's Avatar

      Yes there are side effects to hormone therapy. I have attached a link to chemocare.com so that you can see an example like Lupron injection side effects. Best of luck to you, Carm RN.


      over 3 years ago
    • Afterglow's Avatar

      My experience with Eligard was no serious side effects. I was on it for two years. Only significant side effects were loss of libido (more unpleasant for my wife than me as I didn't have3 any 'urge') and hot flashes. The hot flashes were serious enough I need medication (megestrol) to control them, but again more nuisance than anything. Good luck and keep up the fight.

      over 3 years ago
    • mgm48's Avatar

      I've been on Zoladex for 2 years and approx first 2 dose3s (they are 12 weeks apart) I got hot flashes (like my wife had when in menopause) and an upset stomach. But it really wasn't bad. I'd highly recommend that you exercise and eat right. That seems to help.

      Keep it positive and smile :)

      over 3 years ago
    • HotRodTodd's Avatar

      Thanks everyone, I was just expecting something to happen all of a sudden, I guess it will build over time.

      over 3 years ago
    • yww's Avatar

      I just had my first Lupron Depot 22.5mg injection this past Monday. The nurse said the side effects would likely show up in 3 to 4 weeks. Well, she was totally wrong because it hit me like a ton of bricks 3 hours later. I was in total fatique all of a sudden as if someone had sucked out all my energy, then followed by severe hot flash, then the pain started to increase in the buttock area where I received the injection and it started to move down to the leg, .... the next day I felt fairly good but still didn't recover fully from the fatique but then my nipples started to get tender and swelled up like I was going thru puberty. Today the pain from my butt came back and it is so bad that I cannot even walk or climb stairs. Took two Tylenor and hopefully they'll do the trick. But the nipples are still tender and seem to get puffy in that area which I think is another side effect with this hormone. The bottom line is each person reacts to this hormone differently. The nurse seems to think the main reason why I experienced the effects so quickly is because of my low T condition. Good luck to you.

      over 3 years ago
    • yww's Avatar

      I forgot to mention the reason for my hormone shot was to shrink down my enlarged prostate first before starting on my treatments since my cancer is low grade of T1C with a Gleason of 6. My prostate is 71mg vs a normal prostate of 30 or 35mg. Treatments like IMRT, Tomo, Proton, Brachy, .... all need the prostate size shrunk down a bit to near normal to make the treatments more effective.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more prostate cancer questions.  Also, don't forget to check out our Prostate Cancer page.